Alert archive / Alabama / Wind Advisories in 2010

Wind Advisory 1, NWS Birmingham, AL

January 23, 201039 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Jan 23, 2010, 4:17 AM CST for 39 counties in Alabama. It took effect at Jan 23, 2010, 12:00 PM CST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2010, 4:17 AM CST (10:17 UTC)
In effect from
Jan 23, 2010, 12:00 PM CST
Expired
Jan 24, 2010, 2:00 PM CST
In force
26 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 10.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2010-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2010-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

284 
WWUS74 KBMX 231017
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
417 AM CST SAT JAN 23 2010

...BREEZY CONDITIONS EXPECTED AHEAD OF AN APPROACHING COLD FRONT...

.WINDS WILL BEGIN INCREASING THIS AFTERNOON AHEAD OF AN APPROACHING
COLD FRONT. THESE BREEZY CONDITIONS WILL LAST THROUGH MUCH OF THE
NIGHT.

ALZ011>015-017>050-231830-
/O.NEW.KBMX.WI.Y.0001.100123T1800Z-100124T1200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
417 AM CST SAT JAN 23 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST SUNDAY.

BREEZY CONDITIONS WILL DEVELOP BY THIS AFTERNOON AHEAD OF AN
APPROACHING COLD FRONT. SUSTAINED WINDS WILL BE BETWEEN 10 AND 20
MPH. A FEW WIND GUSTS AROUND 30 MPH WILL BE POSSIBLE. THE
PREDOMINANT WIND DIRECTION WILL BE SOUTH...THEREFORE HIGH PROFILE
VEHICLES TRAVELING IN AND EAST OR WEST DIRECTION WILL BE IMPACTED
THE MOST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 17 MPH AND HIGHER...
OR WIND GUSTS OF 29 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
540 
WWUS74 KBMX 231834
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1234 PM CST SAT JAN 23 2010

...BREEZY CONDITIONS EXPECTED AHEAD OF AN APPROACHING COLD
FRONT...

.WINDS WILL BEGIN INCREASING THIS AFTERNOON AHEAD OF AN
APPROACHING COLD FRONT. THESE BREEZY CONDITIONS WILL LAST THROUGH
MUCH OF THE NIGHT.

ALZ011>015-017>050-240600-
/O.CON.KBMX.WI.Y.0001.000000T0000Z-100124T1200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
1234 PM CST SAT JAN 23 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

WINDS WILL INCREASE ACROSS CENTRAL ALABAMA THROUGH THE AFTERNOON
AND INTO THIS EVENING...AHEAD OF AN APPROACHING COLD FRONT. SUSTAINED
WINDS UP TO 20 MPH AND A FEW WIND GUSTS AROUND 35 MPH WILL BE
POSSIBLE. THE PREDOMINANT WIND DIRECTION WILL BE SOUTHEAST TO
SOUTH... THEREFORE HIGH PROFILE VEHICLES TRAVELING IN AN EAST OR
WEST DIRECTION WILL BE IMPACTED THE MOST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 17 MPH AND HIGHER...
OR WIND GUSTS OF 29 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
122 
WWUS74 KBMX 240400
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1000 PM CST SAT JAN 23 2010

...BREEZY CONDITIONS EXPECTED AHEAD OF AN APPROACHING COLD
FRONT...

.WINDS WILL CONTINUE TO INCREASE THIS EVENING AHEAD OF AN
APPROACHING COLD FRONT. THESE BREEZY CONDITIONS WILL LAST THROUGH
THE OVERNIGHT HOURS.

ALZ011>015-017>050-241200-
/O.CON.KBMX.WI.Y.0001.000000T0000Z-100124T1200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
1000 PM CST SAT JAN 23 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

WINDS WILL INCREASE ACROSS CENTRAL ALABAMA THIS EVENING...AHEAD
OF AN APPROACHING COLD FRONT. SUSTAINED WINDS UP TO 20 MPH AND A
FEW WIND GUSTS AROUND 35 MPH WILL BE POSSIBLE. THE PREDOMINANT
WIND DIRECTION WILL BE SOUTHEAST TO SOUTH...THEREFORE HIGH
PROFILE VEHICLES TRAVELING IN AN EAST OR WEST DIRECTION WILL BE
IMPACTED THE MOST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 17 MPH AND HIGHER...
OR WIND GUSTS OF 29 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
537 
WWUS74 KBMX 241027
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
427 AM CST SUN JAN 24 2010

...WINDY CONDITIONS EXPECTED AHEAD OF AN APPROACHING COLD
FRONT GRADUALLY DECREASING FROM WEST TO EAST THIS AFTERNOON...

ALZ019>021-027>029-036>038-041>050-241400-
/O.EXT.KBMX.WI.Y.0001.000000T0000Z-100124T2000Z/
CALHOUN-CHEROKEE-CLEBURNE-TALLADEGA-CLAY-RANDOLPH-COOSA-
TALLAPOOSA-CHAMBERS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...ANNISTON...CENTRE...HEFLIN...
TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
427 AM CST SUN JAN 24 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON.

WINDS WILL INCREASE ACROSS CENTRAL ALABAMA AHEAD OF AN APPROACHING
COLD FRONT. SUSTAINED WINDS UP TO 20 MPH WITH A FEW WIND GUSTS
AROUND 35 MPH WILL BE POSSIBLE. THE PREDOMINANT WIND DIRECTION
WILL BE SOUTHEAST TO SOUTH...THEREFORE HIGH PROFILE VEHICLES
TRAVELING IN AN EAST OR WEST DIRECTION WILL BE ADVERSELY IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 17 MPH AND HIGHER...
OR WIND GUSTS OF 29 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ALZ015-017-018-023>026-032>035-039-040-241400-
/O.EXT.KBMX.WI.Y.0001.000000T0000Z-100124T1600Z/
WALKER-BLOUNT-ETOWAH-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-HALE-
PERRY-BIBB-CHILTON-MARENGO-DALLAS-
INCLUDING THE CITIES OF...JASPER...ONEONTA...GADSDEN...
TUSCALOOSA...BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...
ALABASTER...PELL CITY...MOODY...GREENSBORO...MOUNDVILLE...
MARION...CENTREVILLE...CLANTON...DEMOPOLIS...LINDEN...SELMA
427 AM CST SUN JAN 24 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST THIS MORNING. 

WINDS WILL INCREASE ACROSS CENTRAL ALABAMA AHEAD OF AN APPROACHING
COLD FRONT. SUSTAINED WINDS UP TO 20 MPH AND A FEW WIND GUSTS
AROUND 35 MPH WILL BE POSSIBLE. THE PREDOMINANT WIND DIRECTION
WILL BE SOUTHEAST TO SOUTH...THEREFORE HIGH PROFILE VEHICLES
TRAVELING IN AN EAST OR WEST DIRECTION WILL BE ADVERSELY IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 17 MPH AND HIGHER...
OR WIND GUSTS OF 29 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ALZ011>014-022-030-031-241200-
/O.CON.KBMX.WI.Y.0001.000000T0000Z-100124T1200Z/
MARION-LAMAR-FAYETTE-WINSTON-PICKENS-SUMTER-GREENE-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...CARROLLTON...LIVINGSTON...EUTAW
427 AM CST SUN JAN 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. 

WINDS WILL INCREASE ACROSS CENTRAL ALABAMA AHEAD OF AN APPROACHING
COLD FRONT. SUSTAINED WINDS UP TO 20 MPH AND A FEW WIND GUSTS
AROUND 35 MPH WILL BE POSSIBLE. THE PREDOMINANT WIND DIRECTION
WILL BE SOUTHEAST TO SOUTH...THEREFORE HIGH PROFILE VEHICLES
TRAVELING IN AN EAST OR WEST DIRECTION WILL BE ADVERSELY IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 17 MPH AND HIGHER...
OR WIND GUSTS OF 29 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
792 
WWUS74 KBMX 241345
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
745 AM CST SUN JAN 24 2010

...WINDY CONDITIONS EXPECTED AHEAD OF AN APPROACHING COLD FRONT
GRADUALLY DECREASING FROM WEST TO EAST THIS AFTERNOON...

ALZ019>021-027>029-036>038-041>050-241800-
/O.CON.KBMX.WI.Y.0001.000000T0000Z-100124T2000Z/
CALHOUN-CHEROKEE-CLEBURNE-TALLADEGA-CLAY-RANDOLPH-COOSA-
TALLAPOOSA-CHAMBERS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...ANNISTON...CENTRE...HEFLIN...
TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
745 AM CST SUN JAN 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. 

WINDS WILL INCREASE ACROSS CENTRAL ALABAMA AHEAD OF AN
APPROACHING COLD FRONT. SUSTAINED WINDS UP TO 20 MPH WITH A FEW
WIND GUSTS AROUND 35 MPH WILL BE POSSIBLE. THE PREDOMINANT WIND
DIRECTION WILL BE SOUTHEAST TO SOUTH...THEREFORE HIGH PROFILE
VEHICLES TRAVELING IN AN EAST OR WEST DIRECTION WILL BE ADVERSELY
IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 17 MPH AND HIGHER...
OR WIND GUSTS OF 29 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ALZ015-017-018-023>026-032>035-039-040-241600-
/O.CON.KBMX.WI.Y.0001.000000T0000Z-100124T1600Z/
WALKER-BLOUNT-ETOWAH-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-HALE-
PERRY-BIBB-CHILTON-MARENGO-DALLAS-
INCLUDING THE CITIES OF...JASPER...ONEONTA...GADSDEN...
TUSCALOOSA...BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...
ALABASTER...PELL CITY...MOODY...GREENSBORO...MOUNDVILLE...
MARION...CENTREVILLE...CLANTON...DEMOPOLIS...LINDEN...SELMA
745 AM CST SUN JAN 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. 

WINDS WILL INCREASE ACROSS CENTRAL ALABAMA AHEAD OF AN
APPROACHING COLD FRONT. SUSTAINED WINDS UP TO 20 MPH AND A FEW
WIND GUSTS AROUND 35 MPH WILL BE POSSIBLE. THE PREDOMINANT WIND
DIRECTION WILL BE SOUTHEAST TO SOUTH...THEREFORE HIGH PROFILE
VEHICLES TRAVELING IN AN EAST OR WEST DIRECTION WILL BE ADVERSELY
IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 17 MPH AND HIGHER...
OR WIND GUSTS OF 29 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Jan 22, 11:50 PM CST, 4 hours 27 minutes earlier.

Area forecast discussion, Jan 22, 11:50 PM CST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1150 PM CST FRI JAN 22 2010

.UPDATE...AVIATION.

&&

.DISCUSSION...LOW CLOUDS THAT BLANKETED NORTH ALABAMA DURING THE DAY
ON FRIDAY HAVE HASTILY RETREATED NORTHWARD THIS EVENING.  THIS HAS
CAUSED TEMPERATURES TO FALL FASTER THAN EXPECTED AND HAS INCREASED
THE POSSIBILITY OF FOG.  LOW TEMPERATURES OVERNIGHT HAVE BEEN
LOWERED AREA WIDE.  IN ADDITION TO FOG...LOW CLOUDS OVER GEORGIA ARE
ADVANCING WESTWARD DUE TO EAST AND SOUTHEAST FLOW BECOMING
ESTABLISHED OVER SOUTHEAST STATES.  LOW CLOUDS WILL LIKELY SPREAD
BACK INTO EAST ALABAMA BY MIDNIGHT AND SPREAD ACROSS A NORTH ALABAMA
BEFORE SUNRISE.

58/ROSE

&&

.AVIATION...06Z TAF DISCUSSION.

THE AFTERNOON LOW CLOUDS IN CENTRAL MOVED NORTH OUT OF THE TAF SITES
AS EXPECTED. THIS HAS ALLOWED AREAS OF PATCHY FOG TO DEVELOP. THE
SITES THAT HAVE SEEN FOG SO FAR...ONLY HAD IT FOR A SHORT PERIOD.
MAY CONTINUE TO SEE PATCHES OF FOG HERE AND THERE...SO HAVE INCLUDED
AT ALL SITES...EXCEPT FOR BHM. AS THE LOW CLOUDS WORK IN CEILINGS
WILL DROP TO 400 TO 700 FEET. TRIED TO TIME THIS AS BEST AS POSSIBLE
BASED ON CURRENT TRACKING.

THE LOW CEILINGS WILL CONTINUE THROUGH THE THE MORNING. THERE WILL
BE SOME IMPROVEMENT DURING THE AFTERNOON...BUT THEN THE CEILINGS
WILL DROP AGAIN AHEAD OF THE STORM SYSTEM EXPECTED OVERNIGHT
SATURDAY/SUNDAY. WINDS WILL CONTINUE TO INCREASE LATE AFTERNOON AND
INTO THE EVENING. LOOK FOR SOUTHEASTERLY WINDS OF 12 TO 15 KTS WITH
HIGHER GUSTS. LEFT THE MENTION OF RAIN OUT FOR NOW...BUT WILL LIKELY
BE NEEDED IN THE NEXT FORECAST UPDATE.

AS WAS MENTIONED IN THE PREVIOUS DISCUSSION...THE CEILOMETER AT EET
IS CURRENTLY INOP...AND WILL BE FOR THE FORESEEABLE FUTURE.

16

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jan 22, 6:30 PM CST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
630 PM CST FRI JAN 22 2010

ALZ011>015-017>050-240000-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
630 PM CST FRI JAN 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

MINOR RIVER FLOODING WILL CONTINUE TO BE EXPECTED ALONG THE
TOMBIGBEE RIVER BASIN...AS WELL AS THE CATOMA CREEK.  PLEASE REVIEW
THE LATEST RIVER STATEMENTS FOR MORE INFORMATION.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SATURDAY AFTERNOON...BREEZY CONDITIONS WILL PREVAIL ACROSS CENTRAL
ALABAMA WITH A FEW GUSTS OF 25 TO 30 MPH POSSIBLE.

ANOTHER STORM SYSTEM WILL AFFECT CENTRAL ALABAMA SATURDAY NIGHT INTO
SUNDAY. THERE WILL BE A SMALL CHANCE OF SEVERE THUNDERSTORMS
ASSOCIATED WITH A SQUALL LINE MOVING ACROSS THE AREA FROM WEST TO
EAST DURING THE OVERNIGHT HOURS. THE MAIN THREATS WILL BE DAMAGING
WINDS AND HAIL.

BEHIND THE PASSING OF THE COLD FRONT SUNDAY MORNING...CONDITIONS
WILL STILL BE CONDUCIVE TO THE POSSIBILITY OF ISOLATED SEVERE
THUNDERSTORMS...ESPECIALLY SUNDAY AFTERNOON.  THE MAIN THREATS WITH
ANY STORMS THAT FORM WILL BE DAMAGING WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY SATURDAY NIGHT AND SUNDAY.

16

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 10:25 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter68 hr

Nearby

Wind Advisories in Alabama, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.